i recently started taking Clindamycin (300 mg/6 hrs) to prevent bacteria or infection. i had a chainsaw accident that resulted in 5 internal stitches and 10 external staples. i have now been on this medication going on 3 days. yesterday i had horrible heartburn and it became very hard to breathe as the day went on. i thought this was a result from the cause of change in diet and exercise from my injury (i smoke cigarettes). i began reading about this medication and found out these are symptoms and can be VERY SERIOUS. today i had been getting very dizzy after taking this medication and i assure this is not a result from the pain reliever in which i have taken many times in the past. i dont know what to do and am pretty nervous. the heartburn and chest pains are almost unbearable. please advise.
Clindamycin - What should I do?
- 21 Jan 2012 by lt063
- 22 January 2012
- infections, bacterial infection, clindamycin
Added 21 Jan 2012:
i have also tried antacid for the burn and gas. as the burn might lessen (just slightly), i feel like there is a huge bubble of air, or something in my chest. very uncomfortable! i have delt with horrible heartburn in the past so i can deal with the pain but i really dont want to just pass this like it doesnt matter since it can be very bad with this medication. and the hardest times to breath is when i first awake. it feels like i have a rope around my chest restricting my oxygen. though no swelling of throat that i know of.
- Clindamycin Information for Consumers
- Clindamycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Bacterial Infection - IS DOXYCYCLINE AND CLINDAMYCIN USES TO TREAT THE SAME INFECTION. AND ARE THEY?
Updated 23 Nov 2009 • 1 answer
Updated 12 Jul 2018 • 9 answers
Updated 17 May 2015 • 1 answer
Updated 26 Mar 2017 • 2 answers
Updated 4 Oct 2018 • 1 answer